Aa
A
A
Close
Avatar_universal
Effexor vs an ssri?
Hi, I've been suffering with some problems with anxiety for a long time and more recently they have led me to depression. Months back before I started really feeling the depression my doctor had me try out 20 mg's of citalopram. I was on it for three months and really didn't feel a difference in myself, so I decided to go off them. I did have some trouble withdrawing as it was quite the pain in the ***. I'm now back at the doctor to try to retackle this problem with a new perspective. When I told him my feelings he prescribed me 75 mg daily of effexor, and from what he described it sounded pretty good. I have lots of generalized anxiety and social anxiety and he said hes had a lot of good experience treating it with this. Now the problem is when I get home and read about how horrible this drug is to withdraw from. Reading about this has gotten me really worried as I dont want to go through what i already went though with citalopram, let alone something worse. Would it be reasonable to try out another SSRI before jumping into an SNRI? This isnt something I want to take forever, I just need something to help me get out of the rut im in.

Thanks a lot for any advice!
Cancel
3 Answers
Page 1 of 1
Avatar_universal
i should also mention that this is effexor xr
Comment
Cancel
Avatar_universal
Comment
Comment
Submit Comment
784558_tn?1276011429
  Never rush coming of psych. meds. I'm on Effexor, as Citalopram didn't help.Am on it for life, as I've relapsed several times, only to end up in Psych. Hospital. Consultant insisted that it is in my best interest to remain on Effexor 150 mg as a 'maint. dose. Along with 3.75 mg. of Zopiclone (sleeping tablet) Since I've not quitted Effexor I can't answer your question. Take longer than you are tempted to before you quit. Good Luck
Comment
Cancel
784558_tn?1276011429
Comment
Comment
Submit Comment
1128565_tn?1316724743
Hi
Sounds like your still having withdrawals from Citalopram because they actually cause anxiety and depression as a withdrawal symptom these are not nice tablets to come off.
If I were you I'd go and ask to change to Prozac as these are much easier to get off than
effexor I should know as ive gone cold turkey coming off effexor and boy have I suffered.
Bare in mind though that your brain does not like sudden changes and if you change again even though you go on prozac you will have had three changes of tablets and you may get withdrawals. But I think it is a better option can just staying on effexor but you
would just have to ride the withdrawals till your system settled down. As prosac is in the same group and you haven't been on effexor long you may not get symptoms, but remember you are still suffering from coming off citalopram.
Take care
love
Lorraine xx
Comment
Cancel
1128565_tn?1316724743
Comment
Comment
Submit Comment
Your Answer
Avatar_universal
Answer
Know how to answer? Tap here to leave your answer...
Answer
Effexor vs an ssri?
Submit Answer
A
A
Recent Activity
1551327_tn?1414146344
Blank
Bubulous Is thinking about settling... Comment
1 hr ago
Avatar_f_tn
Blank
Bubulous, remar, and 10356 commented on dominosarah's status
1 hr ago
12940884_tn?1454283997
Blank
Belle313, and KTowne commented on KTowne's status
2 hrs ago
Blank
Mood Tracker
Track your mood over time
Start Tracking Now
Top Mood Disorders Answerers
Avatar_m_tn
Blank
Paxiled
Arlington, VA
1551327_tn?1414146344
Blank
Bubulous
Tompkinsville, KY
6726276_tn?1421130268
Blank
CRSeaside
Huntington Beach, CA
Avatar_f_tn
Blank
Crystal413
VA
1257808_tn?1322765815
Blank
MR_WHY
Other
301447_tn?1436786424
Blank
SilentRage
internet world, NY
Depression Community Resources
Top Mood Disorders Answerers
Avatar_m_tn
Blank
Paxiled
Arlington, VA
1551327_tn?1414146344
Blank
Bubulous
Tompkinsville, KY
6726276_tn?1421130268
Blank
CRSeaside
Huntington Beach, CA
Avatar_f_tn
Blank
Crystal413
VA
1257808_tn?1322765815
Blank
MR_WHY
Other
301447_tn?1436786424
Blank
SilentRage
internet world, NY